Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 2, 2005, 5:59 PM MDT for Garfield County, Iron County, Utah. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 5:59 PM MDT (23:59 UTC)
- Expired
- Jun 2, 2005, 6:31 PM MDT
- In force
- 32 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Garfield County, UT, Iron County, UT
The radar
The Cedar City radar (KICX), 47 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 12.0 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 030000 SVRSLC UTC017-021-030030- /O.NEW.KSLC.SV.W.0022.050602T2359Z-050603T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 559 PM MDT THU JUN 2 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GARFIELD COUNTY IN UTAH NORTHEASTERN IRON COUNTY IN UTAH * UNTIL 630 PM MDT * AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 18 MILES WEST OF PANGUITCH...OR ABOUT 22 MILES NORTHEAST OF CEDAR CITY...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PANGUITCH LAKE AT 600 PM MDT RURAL WESTERN GARFIELD COUNTY AT 620 PM MDT RURAL NORTHWESTERN GARFIELD COUNTY AT 630 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. BOATER ON PANGUITCH LAKE SHOULD TAKE SHELTER IMMEDIATELY. FLASH FLOODING IS ALSO POSSIBLE WITH THIS STORM. LAT...LON 3812 11292 3770 11270 3769 11222 3813 11219 $$
2 follow-up statements
000 WWUS55 KSLC 030018 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 618 PM MDT THU JUN 2 2005 UTC017-021-030030- /O.CON.KSLC.SV.W.0022.000000T0000Z-050603T0030Z/ GARFIELD UT-IRON UT- 618 PM MDT THU JUN 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR NORTHEASTERN IRON AND NORTHWESTERN GARFIELD COUNTIES... AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF PANGUITCH...OR ABOUT 28 MILES EAST OF CEDAR CITY...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BEAR VALLEY JUNCTION BY 620 PM MDT. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3812 11292 3770 11270 3769 11222 3813 11219 $$
000 WWUS55 KSLC 030031 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 630 PM MDT THU JUN 2 2005 UTC017-021-030040- /O.EXP.KSLC.SV.W.0022.000000T0000Z-050603T0030Z/ GARFIELD UT-IRON UT- 630 PM MDT THU JUN 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IRON AND NORTHWESTERN GARFIELD COUNTIES EXPIRES AT 630 PM MDT... THE SEVER THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVER LIMITS AS IT MOVED ACROSS BEAR VALLEY JUNCTION. HAIL TO 1/2 INCH AND LOCAL FLASH FLOODING ARE STILL POSSIBLE WITH THIS STORM. LAT...LON 3812 11292 3770 11270 3769 11222 3813 11219 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:30 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 2, 3:30 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MDT THU JUN 2 2005
.SYNOPSIS...A BROAD UPPER LEVEL TROUGH OVER THE NORTHWESTERN UNITED
STATES WILL REMAIN IN PLACE THROUGH FRIDAY. WEAK RIDGING WILL MOVE
OVER THE GREAT BASIN FOR THE WEEKEND.
&&
.DISCUSSION...GOOD OVERALL AGREEMENT BETWEEN NAM/GFS ON MAJOR
PLAYERS FOR THE NEXT FEW DAYS. POTENT SHORTWAVE TROUGH DIGGING
SOUTHWESTWARD ACROSS NORTHERN NV WILL MOVE INTO WESTERN UTAH
OVERNIGHT. COLD AIR ADVECTION IN MID LEVELS HOLDS OFF UNTIL WELL AFTER
SUNSET...SO CONVECTION THIS AFTERNOON AND EVENING WILL BE SCATTERED
AT BEST...BUT BECOME MORE WIDESPREAD AFTER MIDNIGHT. STATIONARY
FRONT EXTENDS FROM DESERT ROCK NORTHEASTWARD INTO UTAH ACROSS
MILFORD AND RICHFIELD THEN INTO NORTHWESTERN COLORADO.
MAIN FLARE-UP TONIGHT WILL BE ALONG THIS BOUNDARY. FLOW ALOFT PRETTY
MUCH PARALLEL WITH FRONTAL BOUNDARY...SO TRAINING ECHOES COULD BE A
HYDRO ISSUE LATE TONIGHT. PRECIP AMOUNTS TODAY RANGED FROM 0.4 TO 0.6
IN UNDER THE BAND IN EMERY AND CARBON COUNTIES.
700MB TEMPS COOL TO -2C TO -3C BY MORNING...SO SOME ACCUMULATING SNOWS
IN THE UINTAS TONIGHT...BUT SUB-ADVISORY LEVELS.
FRONTAL BOUNDARY WILL GET SWEPT EASTWARD TOMORROW...WITH COLD POOL
SETTLING OVER THE STATE. 500MB TEMPS DROP TO -16C...SO GOOD
INSTABILITY. LIMITING FACTOR FOR CONVECTION TOMORROW WILL BE CLOUD
COVER....SO WENT WITH MOSTLY CHANCE POPS.
MID-LEVEL TEMPS REBOUND NICELY OVER THE WEEKEND WITH WARM AIR
ADVECTION AND A FLAT RIDGE BUILDING IN...700MB TEMPS JUMP TO 10C BY
SUNDAY.
A QUICK RETURN TO COOL WET WEATHER NEXT WEEK. NEXT PACIFIC STORM
SLAMS INTO THE PACIFIC NORTHWEST COAST SUNDAY NIGHT. WILL SEE INCREASING
SOUTHERLY WINDS SUNDAY..POSSIBLY ADVISORY LEVEL. STRONG COLD FRONT
MONDAY AFTERNOON WITH EVEN COLDER PUSH LATE TUESDAY...BY WEDNESDAY
700MB TEMPS ACROSS NORTHERN UTAH TO -4C TO -6C WENT WELL BELOW
GUIDANCE FOR DAYS 4 THRU 6 AND AM PROBABLY STILL TO WARM.
&&
.HYDRO...SOME FLASH FLOOD POTENTIAL LATE TONIGHT DEPENDING ON
CONVECTIVE FLARE-UP ALONG FRONTAL BOUNDARY IN CENTRAL UTAH. FLOW
ALOFT COULD SUPPORT TRAINING THUNDERSTORMS. ELSEWHERE...RELATIVELY
COOL AIR WILL HINDER SNOWMELT THIS WEEK...BUT DANGEROUS RISES STILL
A POSSIBILITY THROUGH FRIDAY DUE TO LOCALLY HEAVIER RAIN...ESPECIALLY
ACROSS CENTRAL UTAH. WARMUP OVER THE WEEKEND WILL GET SNOWMELT GOING
AGAIN.
&&
.FIRE...DRY WEATHER HAS ALLOWED GRASSES TO CURE...BRINGING DRY FUELS
TO CRITICAL LEVELS ACROSS SOUTHWEST UTAH. MAY HAVE TO CONSIDER RED
FLAG CONDITIONS SUNDAY WITH STRONGER WINDS AND LOW RH VALUES.
&&
.AVIATION...NONE...SEE SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WARNING SEVIER RIVER FROM HEADWATERS TO AURORA.
FLOOD WATCH LOGAN RIVER IN CACHE COUNTY.
FLOOD WATCH COTTONWOOD CREEKS IN SALT LAKE COUNTY
FLOOD WATCH FOR RIVERS DRAINING THE UINTA SOUTH SLOPE.
WY...NONE.
SMITHHazardous weather outlook, Jun 2, 11:36 AM MDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1136 AM MDT THU JUN 2 2005 UTZ001>021-WYZ021-031300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 1136 AM MDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SPRING SNOWMELT CONTINUES AND FLOOD WATCHES ARE IN EFFECT FOR SOME OF THE HIGHER FLOWING RIVERS AND STREAMS OF NORTHERN UTAH. A FLOOD WARNING CONTINUES FOR THE SEVIER RIVER BETWEEN HATCH AND PIUTE RESERVOIR. SEE THE LATEST FLOOD WATCHES AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY A STRONG PACIFIC STORM WILL MOVE ONSHORE SUNDAY...WITH STRONG SOUTHERLY WINDS ACROSS MUCH OF WESTERN UTAH. MUCH COOLER AIR WILL MOVE INTO THE STATE MONDAY NIGHT INTO TUESDAY...SLOWING THE SNOWMELT OVER THE HIGH COUNTRY AND ALLEVIATING SOME OF THE FLOODING THREAT FROM THE RUNOFF. HOWEVER...ADDITIONAL RAINFALL IS EXPECTED MONDAY AND TUESDAY ACROSS NORTHERN UTAH.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:27 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 33 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.